Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 8, 2021, 11:48 AM EDT for Chautauqua County, New York. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 11:48 AM EDT (15:48 UTC)
- Expired
- Jun 8, 2021, 1:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WWUS81 KBUF 081548
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EDT Tue Jun 8 2021
NYZ012-019-020-085-081745-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-
1148 AM EDT Tue Jun 8 2021
...A LINE OF SLOW MOVING THUNDERSTORMS DEVELOPING ALONG AND EAST OF
THE THRUWAY FROM HAMBURG TO THE PA LINE...
A line of showers and thunderstorms is developing from roughly
Ripley to North Collins to Hamburg at 1145 am. This area of
thunderstorm will move very slowly to the east...resulting in heavy
rainfall. Watch out for standing wateron roadways and in low lying
areas.
LAT...LON 4220 7976 4238 7927 4275 7873 4280 7823
4238 7885 4208 7967 4209 7976
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 11:21 AM EDT, 27 minutes earlier.
Area forecast discussion, Jun 8, 11:21 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1121 AM EDT Tue Jun 8 2021 .SYNOPSIS... Warm and very humid today with showers and thunderstorms possible inland away from the lakes this afternoon. These storms will have the potential to produce very heavy rain and the risk for localized flooding. Again, showers and thunderstorms will be possible on Wednesday but to a lesser extent. && .NEAR TERM /THROUGH WEDNESDAY/... Only minor tweaks to the going forecast through the afternoon as still expect convection to blossom in the heating of the aftn. Still have an area of showers lifting across eastern Lake Ontario and this will impact the North Country into early afternoon. Otherwise, vis satellite indicates thinning of clouds northern Ohio into far western NY. Expect this area especially along the Lake Erie shadow to serve as initial convective initiation point early this afternoon with secondary area over Finger Lakes where earlier convection may have put down some outflow boundaries. Also hint that we'll see a Lake Ontario breeze, so another focus could be where Ontario breeze interacts with edge of Lake Erie shadow. Minor shortwave producing the showers over eastern Lake Ontario and an approching upper level jet are main larger scale forcing today. Larger scale forcing at sfc is lacking as well with primary stationary front well to north of Lake Ontario extending westward into the Upper Great Lakes. Sfc high over WV has pushed a ridge into central NY and to St. Lawrence River valley. Between the features the region is awash in very high moisture with widespread dewpoints in the lower 70s all the way north into southern Quebec. PWAT on 12z BUF sounding of 1.9 inches was near max of early June climatological norms. Some flow in that sounding, but storm motion will be slowing through the day so heavy rain remains the main hazard from the expected round of thunderstorms this afternoon. Dry air in mid- levels was noted on DTX sounding and that is forecast to come into far western NY this afternoon. Given the dry air aloft and thus increasing DCAPE toward 1000j/kg into far SW NYS this afternoon, possible that stronger storm could produce an isold downburst. Isolated key word though, but will be something to keep eye on. Overall heavy rain and localized hydro issues is the main concern. Highs will only top out in the lower 80s given all the cloud cover. Tonight, muggy and mild. Any showers and storms will gradually diminishing in coverage with the loss of daytime heating. Lows in the mid and upper 60s. Wednesday, a cold front will push south into and through the region. With deep moisture still entrenched across parts of the region (PWATS ~1.7 inches), weak flow and tall skinny CAPE, heavy rain will again be a threat with any storms that do form in the afternoon into the evening. This go around, the best chance will be well inland across the S. Tier into the western Finger Lakes region just ahead of the frontal boundary as it makes its way south through the Lower Lakes. Behind the front, chances for storms will diminish in coverage as a drier airmass begins to work into the Lower Lakes. Otherwise, still muggy and very warm day expected with highs a tad bit warmer as H850T nudge up a few degrees. Highs in the upper 80s to near 90F in the warmest locations. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Shower chances slowly diminish north to south Wednesday night as the cold front makes its way across the area, with the North Country remaining mostly dry throughout the night. Areas south of Lake Ontario will hold onto just chances for showers, though thunderstorm and heavy downpour risk will lower substantially with the loss of diurnal instability. It will be a bit cooler and less humid in wake of the front across the North country with lows dipping down into the upper 50s, while low to mid 60s are expected over the western counties. Surface cold front drops just south of the NY/PA border by Thursday morning. The boundary will remain in this same general vicinity through the day Thursday, supporting the chances for some showers and possibly a few storms south of Lake Ontario through the day and evening, with the highest chances again remaining across the Southern Tier. Mainly dry weather is expected across the northcountry. Main hazard with any storms will continue to be the possibility for a few heavy downpours, although overall deeper moisture will be on the decline. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term period will be fairly active with the overall pattern featuring a few different mid/upper level troughs that will cause showers and the potential for thunderstorms. The best chance for showers and thunderstorms will be on Friday and Sunday, but each day during the long term has at least slight chance POPs in place with the overall lack of high pressure/ridging over the region. Guidance suggest an even larger scale trough develops early next week over the Great Lakes and Northeast as a large area of high pressure and ridging dominate the western half of the country. The building trough over the Northeast will continue the active pattern, and bring some cooler temperatures compared to what we can expect this week. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... After lingering showers and isold storms lift across the North Country through early afternoon, storms will again refocus inland from the lake shadows this afternoon. Some heavy showers will be possible again, causing reductions in CIGS and VSBYS at times to IFR in some spots similar to what was seen earlier this morning at some of the western NY terminals. Outlook... Tuesday night and Wednesday...Mainly VFR. Showers and thunderstorms Wednesday afternoon and evening. Thursday and Friday...Mainly VFR. Spotty showers and thunderstorms, but a bit more widespread across the Western Southern Tier. Saturday...Mainly VFR. && .MARINE... A weak surface pressure gradient will translate into gentle to moderate breezes and negligible waves again today. This should allow for near ideal weather conditions for recreational boating. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR/JLA SHORT TERM...JM/PP LONG TERM...SW AVIATION...AR/JLA MARINE...AR
Hazardous weather outlook, Jun 8, 4:29 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 429 AM EDT Tue Jun 8 2021 NYZ001>008-010>014-019>021-085-090830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 429 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Thunderstorms will be slow moving and could produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-090830- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 429 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-090830- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 429 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Reynolds
In the hours before
Special weather statement, Jun 8, 11:48 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EDT Tue Jun 8 2021
NYZ012-019-020-085-081745-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-
1148 AM EDT Tue Jun 8 2021
...A LINE OF SLOW MOVING THUNDERSTORMS DEVELOPING ALONG AND EAST OF
THE THRUWAY FROM HAMBURG TO THE PA LINE...
A line of showers and thunderstorms is developing from roughly
Ripley to North Collins to Hamburg at 1145 am. This area of
thunderstorm will move very slowly to the east...resulting in heavy
rainfall. Watch out for standing wateron roadways and in low lying
areas.
LAT...LON 4220 7976 4238 7927 4275 7873 4280 7823
4238 7885 4208 7967 4209 7976
KellyThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:02 PM EDT | Special Weather Statement | BUF | Cattaraugus | 28 min |
| Jun 8, 4:13 PM EDT | Special Weather Statement | BUF | Orleans | 47 min |
| Jun 8, 4:43 PM EDT | Special Weather Statement | BUF | Wayne | 32 min |
| Jun 8, 4:59 PM EDT | Special Weather Statement | BUF | Niagara | 46 min |
| Jun 8, 7:03 PM EDT | Special Weather Statement | BUF | Cayuga | 27 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.